×

zbMATH — the first resource for mathematics

\(E_{\infty}\)-spaces and injective \(\Gamma\)-spaces. (English) Zbl 0649.57018
The work of J. M. Boardman and the second author [Homotopy invariant algebraic structures on topological spaces (Lect. Notes Math. 347) (1973; Zbl 0285.55012)], G. Segal [Topology 13, 293-312 (1974; Zbl 0284.55016)] and J. P. May \([E_{\infty}\) ring spaces and \(E_{\infty}\) ring spectra (Lect. Notes Math. 577) (1977; Zbl 0345.55007)] shed a lot of light on the properties of homotopy invariant algebraic structures. More recently M. Bökstedt [Habilitationsschrift, Bielefeld, 1986], by combining these ideas with work of Waldhausen on the algebraic K-theory of topological spaces, has shown how an algebraic analysis of homotopy coherent algebraic structures implies new results in algebra and algebraic number theory.
A problem in this area is always that the different models of homotopy coherence are good at doing different things, hence one needs means of comparing the models, of translating between the different “languages” being used. In this paper, the authors attack this problem with regards to homotopy monoid structures. They do this using \(\Gamma\)-spaces (cf. Segal loc. cit.) in which certain of the structure maps are closed cofibrations, the injective \(\Gamma\)-spaces of the title. The homotopy categories of \(\Gamma\)-spaces and injective \(\Gamma\)-spaces are equivalent. The authors then construct an equivalence between the latter category and the homotopy category \(Ho(E_{\infty}\)-Top) of \(E_{\infty}\)-spaces.
Reviewer: T.Porter

MSC:
57P99 Generalized manifolds
55P47 Infinite loop spaces
18F25 Algebraic \(K\)-theory and \(L\)-theory (category-theoretic aspects)
55U35 Abstract and axiomatic homotopy theory in algebraic topology
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] J.M. Boardman and R.M. Vogt: Homotopy-everything H-spaces, Bull, Amer. Math. Soc. 74 (1968), 1117-1122 · Zbl 0165.26204 · doi:10.1090/S0002-9904-1968-12070-1
[2] J.M. Boardman and R.M. Vogt: Homotopy invariant algebraic structures on topological spaces, Springer Lecture Notes in Math. 347 (1973) · Zbl 0285.55012
[3] J.M. Boardman and R.M. Vogt: Tensor products of theories, application to infinite loop spaces, J. Pure Appl. Algebra 14 (1979), 117-129 · Zbl 0406.18001 · doi:10.1016/0022-4049(79)90001-X
[4] M. Bökstedt: Habilitationsschrift, Universität Bielefeld (1986)
[5] E. Dyer and S. Eilenberg: An adjunction theorem for locally equiconnected spaces, Pacific J. Math. 41 (1972), 669-685 · Zbl 0237.55007
[6] J.P. May: The geometry of iterated loop spaces, Springer Lecture Notes in Math. 271 (1972)
[7] J.P. May: (with contributions by N. Ray, F. Quinn, and J. Tornehave):E ? ring spaces andE ? ring spectra, Springer Lecture Notes in Math. 577 (1977)
[8] J.P. May: Multiplicative infinite loop space theory, J. Pure Appl. Algebra 26 (1982), 1-69 · Zbl 0532.55013 · doi:10.1016/0022-4049(82)90029-9
[9] J.P. May and R. Thomason: The uniqueness of infinite loop space machines, Topology 17 (1978), 205-224 · Zbl 0391.55007 · doi:10.1016/0040-9383(78)90026-5
[10] R. Schwänzl and R.M. Vogt: Homotopy invariance ofA ?, andE ? ring spaces, Proc. Conf. Alg. Topology, Aarhus 1982, Springer Lecture Notes in Math. 1051 (1984), 442-481. · doi:10.1007/BFb0075583
[11] G. Segal: Categories and cohomology theories, Topology 13 (1974), 293-312 · Zbl 0284.55016 · doi:10.1016/0040-9383(74)90022-6
[12] R. Steiner: Infinite loop structures on the algebraic K-theory of spaces, Math. Proc. Camb. Phil. Soc. 90 (1981), 85-111 · Zbl 0478.55008 · doi:10.1017/S0305004100058540
[13] R. Thomason: Uniqueness of delooping machines, Duke Math. J. 46 (1979), 217-252 · Zbl 0413.55012 · doi:10.1215/S0012-7094-79-04612-X
[14] R.M. Vogt: Convenient categories of topological spaces for homotopy theory, Arch, der Math. 22 (1971), 545-555 · Zbl 0237.54001 · doi:10.1007/BF01222616
[15] F. Waldhausen: Algebraic K-theory of topological spaces I, Proc. Symp. Pure Math. vol. 32, part I, A.M.S. (1978), 35-60 · Zbl 0414.18010
[16] F. Waldhausen: Algebraic K-theory of topological spaces II, Springer Lecture Notes in Math. 763 (1979), 356-394 · Zbl 0431.57004 · doi:10.1007/BFb0088094
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.